MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS DMC GMBH COMBIDIAGNOST R90; SYSTEM, X-RAY, FLUOROSCOPIC, IMAGE-INTENSIFIED

PHILIPS MEDICAL SYSTEMS DMC GMBH COMBIDIAGNOST R90; SYSTEM, X-RAY, FLUOROSCOPIC, IMAGE-INTENSIFIED
Model Number COMBIDIAGNOST R90
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference id: (b)(4).The combidiagnost r90 is an x-ray unit for nearby controlled digital and conventional fluoroscopy and radiography.Philips received a complaint on combidiagnost r90 indicating that the crack in the mounting position of the actuator.The use of device was unknown.As per user survey report, the reported issue, error 80: main actuator visual deformation, was confirmed.The main beam actuator was found damaged and visibly deformed at the bottom, requiring replacement (451213469772 ¿ m1 main beam actuator motor csa) along with a set of potentiometers (300007019441 ¿ rock solid tilting potmeter).The table actuator deformation also caused damage to the side decorative plate, which needs replacement (451213468941 ¿ base rear cover set, grey).Further inspection revealed that the main beam and middle beam collided on the right side of the table, damaging the table transverse motion potentiometer cable (x88¿r11), requiring replacement (300004839951 ¿ tabletop cable set).Error 80 occurred due to a violation of the safe motion zone, limited by the s32 collision safety switch, which showed a 1.5 cm offset indicating the safe movement circuit may have been disabled in service mode.Log analysis showed multiple errors 80, 107, and 158, confirming mechanical misalignment between the main and middle beams.The actuator deformation and offset exceeded the defined safety range; system restoration requires service mode alignment and reactivation of the safety circuit.Investigation in-progress.
 
Event or Problem Description
It was reported that the crack in the mounting position of the actuator.The use of device was unknown.
 
Additional Manufacturer Narrative
Reference id: (b)(4) the combidiagnost r90 is an x-ray unit for nearby controlled digital and conventional fluoroscopy and radiography.When the footrest is not locked into place on both sides, it can slide off the table when the table is tilted up.Philips received a complaint on combidiagnost r90 indicating that the crack in the mounting position of the actuator.The use of device was unknown.As per user survey report, the reported issue, error 80: main actuator visual deformation, was confirmed.The main beam actuator was found damaged and visibly deformed at the bottom, requiring replacement (451213469772 ¿ m1 main beam actuator motor csa) along with a set of potentiometers (300007019441 ¿ rock solid tilting potmeter).The table actuator deformation also caused damage to the side decorative plate, which needs replacement (451213468941 ¿ base rear cover set, grey).Further inspection revealed that the main beam and middle beam collided on the right side of the table, damaging the table transverse motion potentiometer cable (x88¿r11), requiring replacement (300004839951 ¿ tabletop cable set).Error 80 occurred due to a violation of the safe motion zone, limited by the s32 collision safety switch, which showed a 1.5 cm offset indicating the safe movement circuit may have been disabled in service mode.Log analysis showed multiple errors 80, 107, and 158, confirming mechanical misalignment between the main and middle beams.The actuator deformation and offset exceeded the defined safety range; system restoration requires service mode alignment and reactivation of the safety circuit.The defective parts as m1-actuator main beam, two potentiometers, cover and cable need to be replaced.A replacement quotation was sent to customer.Technical investigation by r&d: the m1 actuator attachment flange can be ripped off when the main beam and middle beam get in contact with each other during the downwards movement of the main beam.In this situation, the main beam can¿t move anymore, and the entire pulling force of the actuator is transferred to the attachment flange between the gearbox and the table base.If the movement is not stopped, the actuator attachment flange can be damaged.Principles of operation and safety devices: in normal operation, the main beam and middle beam can¿t get in contact with each other because the movements are constantly monitored by reading the potentiometers positions and comparing with acceptable values and limits for position and speed.In order to prevent the main beam to collide with the middle beam under fault conditions, a safety microswitch (s32) is located between them.In case of potentiometer failure, or other abnormal conditions that might bring the movement out of control, the s32 microswitch is triggered.The switch is triggered when the distance between main beam and middle goes below 25mm.When the microswitch is triggered, error 80 is displayed and power to motors is immediately cut by a hardware circuit that opens the mains contactor k1l.Once s32 has been triggered, the movements are permanently stopped and there is no possibility for the user to restore normal operation.In order to re-activate the movements and release the s32 switch, the fse can activate the bypass switch s1.S1 switch bypasses all safety microswitches and allows to activate movements even when the safety microswitches are triggered.This is a service function that can be used by the fse to restore operation after the limit switches are triggered.It is worth noting that: s1 switch is located inside the geo cabinet the geo cabinet can only be opened by using tools (allen wrench) s1 is a momentary action switch.It must be kept pressed with fingers to bypass the safeties.When the system is in service calibration mode, the movements can be activated (at low speed) without actually checking the potentiometers value.This function is used to calibrate the potentiometers, for instance after replacement.In this condition, the safety switches are still operational, unless s1 is pressed the fse further confirmed that system movement was enabled while the safe movement switches were turned off, which is only possible when operating the system in service mode.This indicates that the s1 switch was activated at the time of the incident.Additionally, when the final error 80 was triggered, the potentiometer values were significantly below the expected minimum thresholds.The recorded values were approximately 185, whereas the typical minimum values should be around 390.This condition indicates that the unit continued to move beyond its mechanical limits, resulting in a collision between the main beam and middle beam.Such movement beyond defined limits can only occur when the s1 switch is pressed, confirming that the s1 switch was actively engaged during the event.Based on all available information and testing conducted by the research and development (r&d) team, the cause of the reported problem was confirmed to be user error, specifically the improper activation of the s1 bypass switch during service mode operation.The s1 switch is a service-only function intended to be used exclusively by trained philips service personnel.Unauthorized or improper activation of this switch can bypass critical safety mechanisms and may lead to hazardous conditions.Users should not access or operate this switch under any circumstances.The defective parts will be replaced, and the device will be returned to clinical use upon completion of the installation of the ordered parts.

Brand Name
COMBIDIAGNOST R90
Common Device Name
SYSTEM, X-RAY, FLUOROSCOPIC, IMAGE-INTENSIFIED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM  22335
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM   22335
Manufacturer Contact
dusty leppert
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key23321489
Report Number3003768251-2025-000125
Device Sequence Number18603181
Product Code JAA
UDI-Device Identifier00884838101456
UDI-Public(01)00884838101456
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K203087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMBIDIAGNOST R90
Device Catalogue Number709031
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown